Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 27, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 10, 2005, 5:39 PM CDT for Potter County, Randall County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2005, 5:39 PM CDT (22:39 UTC)
- Expired
- May 10, 2005, 6:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 18 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3247 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:38 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, May 10, 3:38 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 338 PM CDT TUE MAY 10 2005 .DISCUSSION... CU/TCU STARTING TO GO ALONG ILL-DEFINED DRYLINE FROM JUST SOUTHEAST OF CLARENDON TO SOUTH OF CANADIAN. PLENTY OF INSTABILITY WILL BE FOUND EAST OF THE DRYLINE AND MID LEVEL WINDS WILL ONLY INCREASE THROUGH THE EVENING...SO BELIEVE THE STORMS WILL FIRE AND QUICKLY GO STRONG OR SEVERE. SEE LATEST SWOMCD AND SWODY1 FOR DETAILS. UPPER LOW OVER THE GREAT BASIN WILL ONLY SLOWLY MOVE NORTHEAST UNDER A BLOCKING HIGH BUILDING THROUGH WESTERN CANADA. THE PANHANDLES WILL REMAIN IN A SOUTHWEST FLOW ALOFT WITH SEVERAL SHORT WAVE TROUGHS MOVING THROUGH THE FLOW ALL THE WAY THROUGH THE END OF THE WEEK. A DRYLINE WILL MOVE BACK AND FORTH ACROSS THE PANHANDLES THROUGH THURSDAY BEFORE A COLD FRONT MOVES INTO THE NORTHWEST ZONES. INSTABILITY...LIFT AND MOISTURE ALL LOOK ADEQUATE FOR THUNDERSTORMS EACH AFTERNOON AND NIGHT THROUGH THE END OF THE WEEK. BASICALLY FOLLOWED THE LATEST GFS MODEL ON THE MOVEMENT OF THE FRONT. DID NOT CHANGE ANYTHING ON THE FORECAST BEYOND SATURDAY AS IT HANDLES THE WARMING AND DRYING TREND NICELY. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 57 87 54 81 / 20 20 20 40 BEAVER OK 61 88 57 76 / 30 40 40 50 BOISE CITY OK 49 81 44 71 / 10 0 0 30 BORGER TX 60 92 56 80 / 20 30 30 40 BOYS RANCH TX 56 90 52 77 / 10 0 0 30 CANYON TX 57 89 54 82 / 20 10 10 40 CLARENDON TX 61 87 59 83 / 30 30 30 40 DALHART TX 50 86 49 75 / 10 0 0 30 GUYMON OK 58 91 55 73 / 20 20 20 30 HEREFORD TX 55 88 53 82 / 10 0 0 30 LIPSCOMB TX 63 85 59 77 / 30 40 40 50 PAMPA TX 60 86 57 80 / 30 30 30 40 SHAMROCK TX 63 87 61 83 / 30 40 40 50 WELLINGTON TX 65 87 62 84 / 30 40 40 50 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 17/15
Hazardous weather outlook, May 10, 1:00 PM CDT, 4 hours 39 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE MAY 10 2005 OKZ001>003-TXZ001>020-111100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN ONE-THIRD OF THE OKLAHOMA AND TEXAS PANHANDLES...OR GENERALLY EAST OF A BEAVER OKLAHOMA TO CLAUDE LINE. THE DRYLINE WILL SHARPEN NEAR THIS LINE THIS AFTERNOON AS DRY AIR MIXES WEST OF THE DRYLINE AND GULF MOISTURE MOVES INTO THE EASTERN PANHANDLES. DAYTIME MIXING WILL HELP TO DESTABILIZE THE ATMOSPHERE EAST OF THE DRYLINE...WHICH WILL HELP TO INITIATE THUNDERSTORMS LATER THIS AFTERNOON. WIND SHEAR PROFILES WILL BE FAVORABLE FOR ISOLATED SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...ESPECIALLY ACROSS THE SOUTHEASTERN TEXAS PANHANDLE. CAUTION IS ALSO ADVISED ON AREA LAKES THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH SATURDAY GIVEN THE MOIST AND UNSTABLE CONDITIONS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY OVER THE CENTRAL AND EASTERN PARTS OF THE PANHANDLE REGION. ON THURSDAY...A COLD FRONT IS EXPECTED TO PUSH INTO THE REGION BUT THE TIMING OF THE FRONT AND HOW FAR SOUTH IT WILL PROGRESS IS STILL UNCERTAIN. AS A RESULT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE REGION THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND TONIGHT. ACTIVATION IS ALSO POSSIBLE EACH AFTERNOON THROUGH SATURDAY. JORDAN
In the hours before
Special weather statement, May 10, 4:07 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 407 PM CDT TUE MAY 10 2005 TXZ019-102145- DONLEY TX- 407 PM CDT TUE MAY 10 2005 ...STRONG THUNDERSTORM IN DONLEY COUNTY... A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF CLARENDON AT 407 PM CDT...MOVING NORTH AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN DONLEY COUNTY...INCLUDING THE CITY OF CLARENDON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
Local storm report, May 10, 5:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
515 PM CDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 5 W ALANREED 35.21N 100.82W
05/10/2005 1.75 INCH GRAY TX MEDIA
AT REST STOP ON I 40
&&
SDSpecial weather statement, May 10, 5:32 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 532 PM CDT TUE MAY 10 2005 TXZ019-102330- DONLEY TX- 532 PM CDT TUE MAY 10 2005 ...STRONG THUNDERSTORM IN POTTER AND RANDALL COUNTIES... A COUPLE OF STRONG THUNDERSTORMS WERE LOCATED ABOUT 5 MILES SOUTH OF BUSHLAND AND ALSO ABOUT 8 MILES WEST OF HAPPY AT 530 PM CDT...MOVING NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN POTTER AND RANDALL COUNTIES...INCLUDING THE CITIES OF AMARILLO AND CANYON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY... LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SCHNEIDER
Special weather statement, May 10, 5:32 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE AMARILLO TX 532 PM CDT TUE MAY 10 2005 TXZ012-017-102330- POTTER-RANDALL- 532 PM CDT TUE MAY 10 2005 ...STRONG THUNDERSTORM IN POTTER AND RANDALL COUNTIES... A COUPLE OF STRONG THUNDERSTORMS WERE LOCATED ABOUT 5 MILES SOUTH OF BUSHLAND AND ALSO ABOUT 8 MILES WEST OF HAPPY AT 530 PM CDT...MOVING NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN POTTER AND RANDALL COUNTIES...INCLUDING THE CITIES OF AMARILLO AND CANYON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY... LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 5:04 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 56 min |
| May 10, 6:51 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.